MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6842905
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected hba1c results were obtained from non-vitros mas quality controls as well as samples from multiple different patients processed using vitros chemistry products hba1c reagent lot 1539-45-3329 on a vitros 5600 integrated system.The investigation could not determine a definitive assignable cause of the event.Based on historical quality control results, a vitros hba1c lot 1539-45-3329 performance issue is not a likely contributor of the event.However, an individual pack related issue could not be ruled out as all of the unacceptable results were obtained using one reagent pack.The customer switched to an alternate reagent lot and did not attempt further troubleshooting using lot 1539-45-3329.An instrument related issue could not be entirely ruled out as a contributing factor of the event as diagnostic precision testing was not performed on the vitros 5600 integrated system to verify performance.Additionally, metering condition codes were obtained on the vitros 5600 system around the timeframe of the event, however, the metering issues did not likely cause the higher-than-expected results.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hba1c lot 1539-45-3329.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected hba1c results were obtained from non-vitros mas quality controls as well as samples from multiple different patients processed using vitros chemistry products hba1c reagent lot 1539-45-3329 on a vitros 5600 integrated system.Mas lot dbcl2605 level 1 results of 6.96, 6.99, and 7.12 %a1c vs an expected result of 5.21 %a1c mas lot dbcl2605 level 2 results of 11.88, 11.89 and 12.30 %a1c vs an expected result of 8.04 %a1c patient 1 result of 11.6 %a1c vs an expected result of 6.6 %a1c patient 2 result of 8.3 %a1c vs an expected result of 6.7 %a1c patient 3 result of 9.2 %a1c vs an expected result of 6.4 %a1c patient 4 result of 7.3 %a1c vs an expected result of 5.5 %a1c patient 5 result of 6.4 %a1c vs an expected result of 4.8 %a1c patient 6 result of 7.0 %a1c vs an expected result of 5.0 %a1c patient 7 result of 6.8 %a1c vs an expected result of 4.8 %a1c biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected patient sample results were reported out of the laboratory.However, no treatment was initiated, altered or stopped based on the reported results and corrected reports for the patients were later issued.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 613072.

Brand Name
VITROS CHEMISTRY PRODUCTS HBA1C REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24052991
Report Number1319808-2026-00001
Device Sequence Number9495002
Product Code PDJ
UDI-Device Identifier10758750030729
UDI-Public(01)10758750030729(17)261209(11)241209(10)453329
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6842905
Device Lot Number45-3329
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown